Of particularly concern are antihypertensive medications for CVD (eg, digoxin, disopyramide [Norpace], gemfibrozil [Lopid]), anxiety, depression (eg, lithium, monoamine oxidase inhibitors, selective serotonin reuptake inhibitors, serotonin-norepinephrine reuptake inhibitors, tricyclic antidepressants), or psychosis (eg, chlorpromazine, haloperidol, pimozide [Orap], thioridazine, thiothixene). Antihypertensive drugs, such as diuretics (eg, spironolactone, thiazides) and beta blockers, may be associated with ED. Discontinuation or switching to alternative drugs, such as angiotensin-converting enzyme inhibitors or calcium channel blockers (eg, diltiazem, nifedipine, amlodipine), may reduce ED. The newer angiotensin II receptor antagonists may be less problematic with respect to ED, but long-term data is needed to evaluate this.
There are many different body parts that play an important role for a man to get and maintain an erection during sexual intercourse. Beyond the physical causes that can lead to ED, it has been reported that 20% of ED is related to psychological causes.2 With so many possibilities leading to erectile dysfunction, it becomes particularly important to find a specialist who can correctly diagnosis the direct cause of your ED and find a treatment option that is right for you.
In many cases, diagnosing erectile dysfunction requires little more than a physical exam and a review of your symptoms. If your doctor suspects that an underlying health problem may be at play, however, he may request additional testing. Once you’ve determined the cause for your ED, you and your doctor can decide on a form of treatment – here are some of the options:
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.
×